Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
aasaalhum

tazorac .1 cream hellllllllllllllllp

ok, so...i'm not sure if this is supposed to happen

but i'm on day 6 of tazorac...and after day 2 or so, i had some peeling, but i was happy about it because my dark marks lightened dramatically because of it...BUT today my cheeks felt like they had one big, thin SCAB on each one. my cheeks are so hard...and i'm having trouble eating because if i open my mouth really widely, i feel like my cheeks will just rip. anyway, so i slathered cetaphil cream over my cheeks and it made them more supple...but i think my outer layer of skin just soaked it up because when i washed my face later, all my skin just peeled off, leaving me with bright red, raw cheeks. i feel like my raw flesh is exposed or something because the red areas are just SO sensitive. i don't know if anyone's experienced anything like this with tazorac, but it seems to be a ridiculously strong medication, and i use about 1/3 of a pea size because i figured i'd start off cautiously...and i'm glad i did. i'm thinking about quitting this because i feel like it's just going to get worse and worse until my face feels like cardboard or something. what would you tazorac users suggest? is this reaction abnormal? i don't have too much experience with prescription acne meds, so i'm not too sure. thanks!

Share this post


Link to post
Share on other sites
ok, so...i'm not sure if this is supposed to happen

but i'm on day 6 of tazorac...and after day 2 or so, i had some peeling, but i was happy about it because my dark marks lightened dramatically because of it...BUT today my cheeks felt like they had one big, thin SCAB on each one. my cheeks are so hard...and i'm having trouble eating because if i open my mouth really widely, i feel like my cheeks will just rip. anyway, so i slathered cetaphil cream over my cheeks and it made them more supple...but i think my outer layer of skin just soaked it up because when i washed my face later, all my skin just peeled off, leaving me with bright red, raw cheeks. i feel like my raw flesh is exposed or something because the red areas are just SO sensitive. i don't know if anyone's experienced anything like this with tazorac, but it seems to be a ridiculously strong medication, and i use about 1/3 of a pea size because i figured i'd start off cautiously...and i'm glad i did. i'm thinking about quitting this because i feel like it's just going to get worse and worse until my face feels like cardboard or something. what would you tazorac users suggest? is this reaction abnormal? i don't have too much experience with prescription acne meds, so i'm not too sure. thanks!

This is normal. Retinoids exfoliate the top layers of your epidermis, and thicken the dermis (lower layers of skin) by stimulating collagen production. At first, redness and irritation will often occur, especially if you begin by using it nightly. When your face becomes red, discontinue using the retinoid until your skin heals. After about a month of use, your skin will tolerate it much better.

It's a good idea to ease into nightly usage... starting out using it once every three days, then working up to nightly usage over several weeks.

Share this post


Link to post
Share on other sites

I have been on Tazorac for about 10 weeks now. You have to start slow. DO NOT start using it nightly right away. Start with once every third day or once every other day. And make sure you put moisturizer on before you put on Taz. You shouldn't be getting scabbing and your face really shouldn't feel that tight. I am on my 10th week and my skin still is red and peely and feels like it is burning sometimes. Just be gentle with your skin. Don't use any mechanical exfoliants while using retinoids because it is already chemically exfoliating your skin. Since Taz thins your skin so much you could cause some serious damage so don't pick or scratch or anything.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×